MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH SYNCHRO 2/14 200 CM STANDARD PRESHAPED; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH SYNCHRO 2/14 200 CM STANDARD PRESHAPED; WIRE, GUIDE, CATHETER
Model Number M00326420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that the distal tip of the subject guidewire was broken during the procedure.The broken part was removed with the microcatheter as one unit with no clinical consequence to the patient.The procedure was completed with a new guidewire.
 
Additional Manufacturer Narrative
Product available to stryker - updated to 'return'.Device evaluated by mfg/summary attached - updated to 'yes'.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found the guidewire was separated at the proximal end.Additionally, the polytetrafluoroethylene (ptfe) coating was compressed and scrapped off at approximately 38.0cm from the proximal end.Functional testing could not be performed due to the condition of the returned device; the reported break was confirmed.Based on the results of the investigation, the guidewire break is likely due to excessive torque and manipulation during use.Therefore, aassignable cause of operational context has been assigned to the reported and analyzed "guidewire distal tip detached".The peeled ptfe coating is believed to have occurred from an insecurely torque device, per the device direction for use (dfu), "securely fasten the torque device onto the wire to prevent slippage of the torque device and to avoid product damage (i.E., core wire abrasion/peeling of ptfe, etc.)".Since the device dfu specifically cautions that insecure tightening of the torque device can lead to ptfe peeling.However, since the torque device was not returned for evaluation, an assignable cause code of 'undeterminable' has been assigned to the analyzed "guidewire ptfe coating peeling".
 
Event or Problem Description

Brand Name
SYNCHRO 2/14 200 CM STANDARD PRESHAPED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH
2405 orion circle
west valley city UT 84119
MDR Report Key7484062
Report Number3008880413-2018-00035
Device Sequence Number19218147
Product Code DQX
UDI-Device Identifier04546540688774
UDI-Public(01)04546540688774(17)201130(10)0000002232
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberM00326420
Device Catalogue NumberM00326420
Device Lot Number0000002232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR